Hail, Pulaski
- When
- May 7, 5:00 PM EST
- Where
- Pulaski County, Medaryville
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.083, -86.900
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 7, 2:30 PM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 230 PM EST WED MAY 7 2003 ACTIVE PATTERN WITH SEVERAL SHORT WAVES TO MOVE ACROSS REGION THROUGH SAT NIGHT. TIMING/STRENGTH/LOCATION OF THESE WAVES WILL HAVE LARGE IMPACTS ON FORECAST THROUGH WEEKEND. FOR TONIGHT...INITIAL AREA OF CONVECTION AHEAD OF WARM FRONT MOVING ACROSS SRN ILLINOIS. NOT CONFIDENT THIS AREA WILL MAKE IT INTO CWFA THIS EVENING AS IT OUT RUNS WARM FRONT AND INSTABILITY AND NEW CONVECTION DEVELOPS FARTHER WEST. WILL HAVE A CHANCE THIS EVENING TO ACCOUNT FOR THESE STORMS. THE NEW CONVECTION FARTHER WEST IS EXPECTED TO RIDE THE WARM FRONT AS IT LIFTS NORTH TONIGHT AND MOVE ACROSS OUR AREA OVERNIGHT. GOOD OMEGA PROGGED BY MODELS BEWEEN 06Z AND 15Z WITH INCREASING MID LEVEL INSTABILITY. BEING NORTH OF FRONT...LARGE HAIL AND HEAVY RAIN WOULD BE GREATEST THREAT. WILL CONTINUE WITH CATEGORICAL POPS BUT SOME CONCERN HOW FAR EAST THIS WILL MAKE IT TONIGHT. SHOULD LINGER IN THE EAST DURING THE MORNING. NO GOOD TRIGGER FOR FRI AFTERNOON BUT INSTABILITY INCREASES... ESPECIALLY SOUTHEAST. IF CONVECTION CAN BE TRIGGERED...SEVERE WILL BE A GOOD BET...WITH WIND AND HAIL THE THREATS. MODELS INDICATING ANOTHER MCS ACROSS THE LOWER GREAT LAKES FRI NIGHT WITH ANOTHER S/W. CONTINUED CHC POPS FOR THIS SCENARIO. SAT AFTERNOON AND SAT NIGHT AGAIN UNSTABLE IN WARM SECTOR AND AHEAD OF APCHG COLD FRONT. HIGH CHANCE POPS FOR NOW. COLDER AND DRIER AIR STARTS TO MOVE IN ON SUNDAY. SOME WRAP AROUND MOISTURE INDICATED BY MODELS SO KEPT A CHANCE OF SHRA SUNDAY. TEMPERATURES THIS TIME OF YEAR ARE HIGHLY DEPENDANT ON CLOUD COVER. WITH POTENTIAL FOR MCS AND DEBRIS CLOUDS EACH DAY...TEMPS COULD BE TEMPERED A BIT. WITH FAIR AMOUNT OF SUNSHINE...FRIDAY AND SATURDAY COULD EASILY BE INTO THE 80S. FOR NOW...WL CONFINE 80S TO SOUTHERN HALF OF CWA AND UPPER 70S NORTH AND EAST. ON MONDAY A LOW OVER THE NORTHERN GREAT LAKES WILL MOVE AWAY FROM OUR CWA AND THEN HIGH PRESSURE BUILDS INTO OUR CWA FOR TUESDAY AND WEDNESDAY. THEN ON THURSDAY A LOW WILL BE OVER TEXAS WITH A WARM FRONT THROUGH THE SOUTHEASTERN UNITED STATES. THE ECMWF, MRF, AND GEM BASICALLY AGREE WITH EACH OTHER ON THIS SCENARIO. HOWEVER, THE ECMWF MOVES THE LOW AWAY FROM MICHIGAN SLOWER DURING THE MIDDLE PART OF THE WEEK THAN THE OTHERS DO AND THE GFS HAS OUR CWA WET FOR THURSDAY AS IT BRINGS UP A WARM FRONT NORTHWARD THROUGH INDIANA. SO FOR THIS TIME FRAME, IT LOOKS LIKE THERE COULD STILL BE A CHANCE FOR RAIN SUNDAY NIGHT AS THAT LOW BEGINS TO MOVE AWAY AND THEN DRY THROUGH AT LEAST THURSDAY. MRF MOS HAS BEEN TRENDING COOLER WITH TEMPS AND SURROUNDING OFFICES COOLED THEIR TEMPS...SO I EDITED SOME OF THE MAX/MIN TEMPS TO REFLECT A COOLER WEEK AND TO AGREE WITH NEIGHBORING OFFICES. .IWX... IN...NONE. MI...NONE. OH...NONE. LASHLEY/LOTHAMER
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EST WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE WILL TRACK ALONG A STATIONARY BOUNDARY ACROSS CENTRAL ILLINOIS AND INDIANA TODAY. AN AREA OF THUNDERSTORMS WILL AFFECT AREAS EAST OF INTERSTATE 69 THROUGH MID MORNING. NONE OF THESE STORMS ARE EXPECTED TO BE SEVERE. AS THE LOW APPROACHES LATER THIS MORNING INTO THIS AFTERNOON...THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT ISOLATED SEVERE THUNDERSTORMS MAY OCCUR SOUTH OF US 6 THROUGH LATE AFTERNOON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WARM FRONT WILL WORK NORTH FROM THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THIS FRONT LATE THURSDAY NIGHT INTO FRIDAY. HEAVY RAINFALL APPEARS TO BE THE GREATEST THREAT AT THIS TIME. HOWEVER...LARGE HAIL CANNOT BE RULED OUT WITH THE STRONGER STORMS. ANOTHER CHANCE FOR THUNDERSTORMS WILL ARRIVE SATURDAY AND CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING THROUGH THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX FISHER
The national radar mosaic for the moment the first event began.
7 hail. Local standard time, as filed.
Dime size hail was reported to be covering the ground.
Dime size hail fell in the town of Markle on the Huntington and Wells County Line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351617, 5351618, 5351619, 5351698, 5351620, 5351697, 5351696.